Alert archive / Minnesota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 25, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 22, 2002, 3:36 PM CDT for Cass County, Itasca County, Minnesota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2002, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 22, 2002, 4:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Cass County, MN, Itasca County, MN
The radar
The Duluth radar (KDLH), 176 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 222036 SVRDLH MNC021-061-222130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 334 PM CDT SAT JUN 22 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CASS COUNTY IN NORTH CENTRAL MINNESOTA NORTHWEST ITASCA COUNTY IN NORTH CENTRAL MINNESOTA * UNTIL 430 PM CDT * AT 334 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES NORTHEAST OF BREVIK...OR ABOUT 34 MILES WEST OF GRAND RAPIDS...MOVING NORTHEAST AT 20 MPH. RADAR INDICATED ANOTHER SEVERE THUNDERSTORM 2 MILES WEST OF CASS LAKE MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOY RIVER AROUND 340 PM... OVER LAKE WINNIBIGOSHISH AROUND 345 PM... BALL CLUB AROUND 415 PM... DAYS HIGH LANDING AROUND 425 PM... DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .END LAT...LON 4767 9476 4704 9427 4723 9376 4787 9406 BELTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:26 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 22, 3:26 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 326 PM CDT SAT JUN 22 2002 FORECAST CONCERN WILL BE ON SEVERE WEATHER TONIGHT. CURRENT ZONE PACKAGE LOOKS REAL GOOD AND NO MAJOR CHANGES WILL BE MADE. ALL VOLITILE INDICIES ARE PEAKING THIS AFTERNOON. THIS SHOULD CONTINUE THROUGH A GOOD PORTION OF TONIGHT. HELICITIES FROM THE SFC UP ARE FAIRLY HIGH WITH PW RANGING IN THE 1.5 RANGE AND WBZ AROUND 10K WE SHOULD SEE ALL THE ABOVE WITH THESE TS...DAMAGING WINDS... CONTINUOUS LIGHTNING...LARGE DAMAGING HAIL...FLOODING...AND A TORNADO WOULDNT BE OUT OF THE QUESTION. .DLH...NONE. T.ERICKSON
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:54 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 51 min |
| Jun 22, 2:35 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 55 min |
| Jun 22, 3:30 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 60 min |
| Jun 22, 3:43 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 47 min |
| Jun 22, 4:09 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 36 min |
| Jun 22, 4:34 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 26 min |
| Jun 22, 4:49 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Itasca | 41 min |
| Jun 22, 6:03 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 57 min |
| Jun 22, 6:05 PM CDT | Special Marine Warning | DLH | 60 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.